Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 26, NWS Mobile, AL

August 5, 2025Covington County, Alabama

NWS Mobile, AL issued this flash flood warning at Aug 5, 2025, 7:38 PM CDT for Covington County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2025, 7:38 PM CDT (00:38 UTC)
Expired
Aug 5, 2025, 10:30 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Covington County, AL

The radar

The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

715 
WGUS54 KMOB 060038
FFWMOB
ALC039-060330-
/O.NEW.KMOB.FF.W.0026.250806T0038Z-250806T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
738 PM CDT Tue Aug 5 2025

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Southeastern Covington County in south central Alabama...

* Until 1030 PM CDT.

* At 738 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 4 and 6 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Green Bay and Stedman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3113 8619 3111 8619 3106 8619 3106 8631
      3120 8630 3120 8628 3121 8619 3119 8619
      3118 8619

FLASH FLOOD...RADAR INDICATED

$$

RD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 6:28 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 5, 6:28 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
628 PM CDT Tue Aug 5 2025

...New Aviation...

.DISCUSSION...
Issued at 1245 PM CDT Tue Aug 5 2025

The area remains on the eastern side of a broad upper level
trough with a deep southwesterly flow aloft. At the surface deep
layer moisture continues to stream northward with precipitable
water values above 2 inches. The highest rain chances remain
along the coastal areas where a weak frontal boundary remains
stalled. The weak front will focus convective activity along the
coast and generally across the eastern portion of the area (east of
I-65) through Wednesday. While severe storms are not expected,
minor flooding will remain possible where slow moving storms train
over the same areas. The trough lifts out for the end of the
week with a return to more typical diurnal summertime pattern for
the end of the week. The pattern may attempt to get slightly more
active again late in the weekend into early next week as an
inverted upper level trough potentially pivots westward toward the
Gulf. Some of the guidance shows a slug of moisture associated
with this feature sliding into the area by early next week.

High temps will generally be in the upper 80s and low 90s through
the period. /13

&&

.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Tue Aug 5 2025

General VFR conditions were noted over most of the forecast area with
local drops in conditions to low end MVFR in showers and
thunderstorms over our coastal counties were noted at 23z. This
convection will decrease this evening with the loss of the day's
heating and shift offshore overnight, with TAF sites along and
south of I-10 possible affected. Scattered to numerous showers and
thunderstorms are expected Wednesday afternoon, bringing local
drops in conditions to low end MVFR levels in the stronger storms.
Southerly winds around 5 knots outside of the current convection
will become light overnight, then increase to east to southeast 5
to 10 knots during the day Wednesday.
/16

&&

.MARINE...
Issued at 1245 PM CDT Tue Aug 5 2025

A weak front continues to hover near the coast and out over the
Gulf early this week. Winds will vary in direction with the
nearby front but wind speed looks generally light. In addition to
winds and seas higher near storms, reductions in visibility are
likely in heavy rains and frequent lightning will also pose a
hazard to recreational and commercial boating interests. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Aug 5, 2:36 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service New Orleans LA
236 PM CDT Tue Aug 5 2025

ALZ264-052015-
Baldwin Central AL-
236 PM CDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BALDWIN COUNTY
THROUGH 315 PM CDT...

At 234 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout along Fish River 4 miles northwest
of Magnolia Springs, or 6 miles east of Point Clear. This storm was
nearly stationary.

HAZARD...Waterspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Robertsdale, Summerdale, and Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3044 8781 3044 8780 3046 8780 3046 8782
      3044 8783 3043 8783 3049 8788 3062 8770
      3051 8762 3042 8781
TIME...MOT...LOC 1934Z 241DEG 2KT 3046 8781

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MEFFER

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:17 PM CDTAreal Flood AdvisoryMOBCovington21 min
Aug 5, 7:56 PM CDTSpecial Weather StatementMOBMobile49 min

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.